MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR404020
Medical Device Problem Codes Break (1069); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent endovascular treatment using gore® tag® conformable thoracic stent grafts with active control system (ctag a/c).It was reported that the first ctag a/c device was deployed with no reported issues.A second ctag a/c device was placed as a distal extension of the first.The primary and secondary stages of deployment were performed for the second ctag a/c device with no reported issues.Reportedly, when the red lockwire handle was rotated 90 degrees, the handle was unable to be pulled for lockwire removal.Reportedly the handle was rotated with no issue, but was unable to be removed.It was reported that, after multiple attempts to pull and remove the red lockwire handle, the handle broke off of the deployment handle assembly.It was reported that the deployment line access hatch was opened.The angulation fiber was cut and removed, but reportedly was unable to release from the device.The angulation fiber separated from the deployment handle.Reportedly the lockwire was cut and pulled using a hemostat.The wire was pulled about 3cm and resistance was noted.Reportedly the physician pulled the wire hard and the wire released.The lockwire and angulation fibers were removed and deployment was completed.The delivery catheter was successfully removed.Reportedly there were no patient adverse events associated with the deployment difficulties.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Review of the file determined this case to be non-reportable due to the aortic worldwide adverse event regulatory reporting guidelines (md24757) section 6: deployment events and section 6: catheter handle events.Md24757 section 6: deployment events states that, if deployment is able to be completed using the device¿s back-up deployment mechanism, the event will be deemed non-reportable.Furthermore, md24757 section 6: catheter handle events states that delivery system handle separation not leading to or preventing device deployment and not preventing device withdrawal will be deemed non-reportable.As the device was able to be deployed using the device's back-up deployment mechanism, and as the catheter handle breakage did not interfere with the device's deployment and did not prevent device withdrawal, the events in this case will be deemed non-reportable and this medwatch will be voided.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11600202
Report Number2017233-2021-01838
Device Sequence Number4352198
Product Code MIH
UDI-Device Identifier00733132646852
UDI-Public00733132646852
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberTGMR404020
Device Catalogue NumberTGMR404020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR